CaltechAUTHORS
  A Caltech Library Service

A Numerical Scheme for Shock Propagation in Three Dimensions

Schwendeman, D. W. (1988) A Numerical Scheme for Shock Propagation in Three Dimensions. Proceedings of the Royal Society A: Mathematical, physical, and engineering sciences, 416 (1850). pp. 179-198. ISSN 1364-5021. http://resolver.caltech.edu/CaltechAUTHORS:20150127-092319384

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20150127-092319384

Abstract

A numerical scheme for shock propagation in three space dimensions is presented. The motion of the leading shock surface is calculated by using Whitham's theory of geometrical shock dynamics. The numerical scheme is used to examine the focusing of initially curved shock surfaces and the diffraction of shocks in a pipe with a 90° bend. Numerical and experimental results for the corresponding two-dimensional or axisymmetrical cases are used to compare with the new and more complicated three-dimensional results.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://www.jstor.org/stable/2398254 JSTORArticle
http://dx.doi.org/10.2307/2398254DOIArticle
Additional Information:© 1988 The Royal Society. I am grateful for the help and guidance of Professor G. B. Whitham. This work was supported by the Department of Energy and the Office of Naval Research, U.S. Navy. The numerical calculations were performed on the Applied Mathematics IBM 4341 computer with time donated by the IBM corporation.
Funders:
Funding AgencyGrant Number
Department of Energy (DOE)UNSPECIFIED
Office of Naval Research (ONR)UNSPECIFIED
Record Number:CaltechAUTHORS:20150127-092319384
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20150127-092319384
Official Citation:Schwendeman, D. W. (1988). A Numerical Scheme for Shock Propagation in Three Dimensions. Proceedings of the Royal Society of London. Series A, Mathematical and Physical Sciences, 416(1850), 179-198. doi: 10.2307/2398254
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:54130
Collection:CaltechAUTHORS
Deposited By: Jason Perez
Deposited On:27 Jan 2015 18:27
Last Modified:27 Jan 2015 18:27

Repository Staff Only: item control page